Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS St. Louis, MO

March 26, 2007Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 26, 2007, 5:27 PM CDT for Shelby County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2007, 5:27 PM CDT (22:27 UTC)
Expired
Mar 26, 2007, 6:00 PM CDT
In force
33 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Shelby County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 262227
SVRLSX
MOC205-262300-
/O.NEW.KLSX.SV.W.0023.070326T2227Z-070326T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 600 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  CLARENCE...OR ABOUT 11 MILES NORTHWEST OF SHELBINA...AND MOVING
  NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3988 9228 3968 9230 3983 9185 3994 9183
      3994 9217

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 262256
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT MON MAR 26 2007

MOC205-262306-
/O.EXP.KLSX.SV.W.0023.000000T0000Z-070326T2300Z/
SHELBY MO-
556 PM CDT MON MAR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY EXPIRES AT 600
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3988 9228 3968 9230 3983 9185 3994 9183
      3994 9217

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:04 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 26, 5:04 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT MON MAR 26 2007

.DISCUSSION...
MILD CONDITIONS CONTINUE WITH TEMPS 20 TO 25 DEGREES ABOVE NORMAL.
THE AIR THIS AFTERNOON IS A LITTLE MORE UNSTABLE AND QUITE A BIT
OF SHOWER AND THUNDERSTORM ACTIVITY HAS DEVELOPED IN A TRIANGLE
FROM ST LOUIS TO COLUMBIA TO KIRKSVILLE. A MORE SOLID AREA OF
PRECIPITATION HAS DEVELOPED NORTH OF SPRINGFIELD MISSOURI AND MAY
CATCH NORTHEAST MISSOURI THIS EVENING.

THE CLOSD LOW OVER MEXICO IS FORECAST TO BE KICKED NORTHEAST BY
THE NEW DEEP STORM SYSTEM NOW FORMING OVER THE ROCKIES. IT WILL
LIFR NORTHEAST INTO THE AREA BY TUESDAY INCREASING THE CHANCES FOR
PRECIPITATION WITH EACH PASSING PERIOD.

DEWPOINTS WILL REMAIN 55 TO 60 DEGREES FOR AN EXTENDED PERIOD SO
NIGHTTIME LOWS WILL REMAIN AT OR ABOVE THOSE VALUES. THE
ADDITIONAL CLOUDINESS WITH THE FIRST WAVE COMING OUT WILL CAUSE
HIGH TEMPERATURES TO LOSE THEIR EDGE JUST A TAD.

IN THE LONGER RANGE...MODELS DIFFER WIDELY AS TO WHAT TO DO WITH THE
EXTREMELY LONG ROCKIES WAVE THAT DEEPENS AND CLOSES OFF OVER THE
ROCKIES MIDWEEK. THE NAM KEEPS A LONG WAVE BUT KEEPS IT MORE OR
LESS OPEN THROUGH THE PERIOD AND LIFTS IT NORTHEAST QUICKLY INTO
THE GREAT LAKES.

MEANWHILE THE UKMET IS 120M DEEPER AT THE BASE OF THE TROUGH
WEDNESDAY AND CANT DECIDE WHETHER THE TROF WILL SPLIT INTO TWO
ENTITIES OR NOT. AST 12Z THURSDAY IT HAS A CLOSED LOW JUST WEST
OF RAPID CITY S.D. WITH A SHARP PIECE OF ENERGY WEST OF TUSCON, AZ
HEADING SOUTHEAST DOWN THE BACK SIDE OF THE BOTTOM OF THE TROUGH.
WITH NO KICKER OVER THE PACIFIC TO NUDGE THIS EAST IT COULD
CONCEIVABLY CUT OFF IN THE BASE MUCH LIKE THE GFS HAS IT.

THE LATEST GFS HAS A SIMILAR SOLUTION TO THE UKMET AT 12Z THURSDAY
AND IN THE EXTENDED PROGS ABSORBS THE NORTHERN CLOSED LOW BACK
INTO THE WESTERLIES OVER SOUTHERN CANADA AND THEN SPINS SEVERAL
PIECES OF ENERGY OUR WAY AHEAD OF THE LOW BEFORE CLOSING IT OFF
AND SPINNING IT NORTHEAST INTO SOUTHERN ILLINOIS THIS WEEKEND.

IT IS THE ODD MAN OUT OF THE SOLUTIONS, BUT IT AND THE EUROPEAN
SEIZED ON THE INITIAL IDEA YESTERDAY, AND I THINK IT IS ONTO
SOMETHING. WITH THIS IN MIND I EXTENDED THE PRECIPITATION ON
THROUGH MUCH OF THE WEEKEND. IF THIS OCCURS IT WILL BRING
TEMPERATURES GRADUALLY DOWN TO CLOSER TO NORMAL BY THE WEEKEND.

AT ANY RATE ITS BEEN A NICE RUN. THE MEAN TEMPERATURES FOR THE
MONTH OF MARCH HAVE BEEN S0ARING AT ST LOUIS AND NOW IT HAS BECOME
THE 3RD WARMEST IN HISTORY AND IF THE MILD CONDITIONS PERSIST
THROUGH FRIDAY IT COULD BECOME THE WARMEST MARCH IN HISTORY.

PEDIGO

&&

.AVIATION...
FOR THE 00Z TAFS...MORE AFTN CONVECTION TDA THAN THE PAST COUPLE
OF DAYS. TSRA MOVG THRU UIN VCNTY ATTM AND DEPENDING ON LATEST RADAR
TRENDS MAY MENTION TSRA IN THE UIN TAF DURING THE EARLY EVNG HRS.
WITH SHRA AND TSRA ACTIVITY ACRS W CNTRL MO MAY ALSO INCLUDE TSRA
IN THE COU TAF FOR THE EARLY EVNG HRS. IT APRS THAT MOST OF THIS
CONVECTION WILL REMAIN N AND W OF STL AND SUS THIS EVNG AND WILL
PROBABLY LEAVE THESE TWO TAFS DRY FOR NOW. MOST OF THIS CONVECTION
WILL LIKELY DIMINISH LTR THIS EVNG. MUCH OF THE DIURNAL CUMULUS
CLOUDS WILL ALSO DISSIPATE SHORTLY AFTER SUNSET WITH LOSS OF
DAYTIME HTG. WILL FCST MAINLY MID-HI LVL CLOUDS LTR TGT INTO TUE
MRNG. EXPECTING DIURNAL CUMULUS AND AFTN CONVECTION TO DVLP AGAIN
ON TUE AND WILL MENTION A PROB30 GRP OF TSRA AT THE TAF SITES
DURING THE LT AFTN HRS. THE WRM...MOIST SLY LOW LVL FLOW PATTERN
WILL CONT THIS FCST PD ALTHOUGH THE NAM MDL DOES SAG A BACKDOOR
TYPE CDFNT INTO NERN MO AND W CNTRL IL BY THE END OF THE TAF FCST
PD AS A SFC RDG BLDS SEWD INTO THE GRT LKS REGION.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        60  78  60  76 /  30  30  40  50
QUINCY          58  74  56  75 /  60  60  40  20
COLUMBIA        58  75  58  79 /  50  60  40  20
JEFFERSON CITY  58  75  58  79 /  50  60  40  20
SALEM           58  80  57  75 /  20  20  40  60
FARMINGTON      57  78  56  76 /  10  20  40  60

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 26, 3:47 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON MAR 26 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
347 PM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AREAWIDE THROUGH TONIGHT. MOST
OF THEM WILL BE IN A TRIANGLE BETWEEN ST. LOUIS TO COLUMBIA TO
KIRKSVILLE. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
THRESHOLDS HOWEVER GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY
SOME OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE ON TUESDAY AS
AN UPPER LEVEL DISTURBANCE MOVES THROUGH...BUT BE CONFINED TO
PARTS OF SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON WEDNESDAY AS THE
SYSTEM EXITS. THE CHANCE FOR THUNDERSTORMS AREAWIDE WILL RESUME
LATE THURSDAY AND CONTINUE INTO SATURDAY AS ANOTHER WEATHER SYSTEM
MOVES THROUGH THE AREA. IT IS TOO EARLY TO BE SURE...HOWEVER SOME
OF THESE STORMS COULD BE STRONG TO SEVERE AND ANY REPEAT
CONVECTION COULD ALSO RESULT IN VERY HEAVY RAINFALL IN LOCAL AREAS.

MODERATE RIVER FLOODING IS FORECAST ALONG THE ILLINOIS RIVER
DURING LATE WEEK AS A RESULT OF PREVIOUSLY FALLEN RAIN. SEE THE
APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

PEDIGO

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.